Results 1 to 4 of 4

Thread: Steroid shot before vBeam to prevent swelling?

  1. #1
    Senior Member
    Join Date
    Feb 2017
    Location
    Indiana, USA
    Posts
    199
    Country: United States

    Default Steroid shot before vBeam to prevent swelling?

    So the last time I had vBeam, my derm suggested giving me a steriod shot before the treatment in order to prevent swelling, because I normally get it pretty bad (for about 3 days). I told him no thanks, but I'm not gonna lie...it was tempting.

    Was this the right call, or do you all think I was just worrying too much?

  2. #2
    Member
    Join Date
    Dec 2016
    Posts
    99
    Country: Canada

    Default

    Quote Originally Posted by kfranke View Post
    So the last time I had vBeam, my derm suggested giving me a steriod shot before the treatment in order to prevent swelling, because I normally get it pretty bad (for about 3 days). I told him no thanks, but I'm not gonna lie...it was tempting.

    Was this the right call, or do you all think I was just worrying too much?
    Hi Katie

    Personally, I would stay far, far away from steroids. They are an immunosuppressive and can cause severe flushing which happened to me.
    My rosacea was steroid induced from prednisone taken for an autoimmune disease flare.
    I so wish I could go back to my life before steroids and it was not a high dose, only 10 mgs.

    The swelling is the body’s natural response to the tissue trauma from the laser.
    I found taking an antihistamine prior to Vbeam and icing as soon post procedure as you are able helps greatly with the swelling. My derm who does my Vbeams told me the swelling is actually a histamine reaction to the tissue trauma and taking the antihistamines pre-procedure and as necessary post procedure made a huge difference in my swelling.

    You sound like you are doing well with your sessions. Pls read all the Possible side effects of steroids before you go down that road. Allow your skin the time it needs to heal with gentle skin care, icing and possibly the temporary use of antihistamines.
    3 days of swelling is nothing compared to a rosacea flare from steroids.
    Believe me and others like Nat that had their lives permanently changed by steroid induced rosacea.

    Best of luck and continued success with your treatment,
    Bluedog

  3. #3
    Senior Member
    Join Date
    Aug 2010
    Posts
    760

    Default

    I definitely agree with Bluedog about not taking steroid medications when you have rosacea. There are other medications which can be very helpful for rosacea instead of or in addition to laser and IPL such as clonidine or moxonodine, Oracea, propranolol, hydroxychloroquine, mepacrine and mirtazapine.

  4. #4
    Senior Member
    Join Date
    Feb 2017
    Location
    Indiana, USA
    Posts
    199
    Country: United States

    Default

    The idea of the steriod shot, I guess, was to prevent swelling after the treatment. But I am aware of the negative side effects of steroids, so I was a little confused as to why this was offered. An antihistamine would make way more sense to me. But yeah. I won't be going anywhere near steroids. Thanks for the input, guys.

Similar Threads

  1. Doc is advising a cortisone shot with my next vbeam --anyone else had this?
    By strawberryhuman in forum Intense pulsed light and laser
    Replies: 2
    Last Post: 24th February 2016, 10:56 AM
  2. swelling after vbeam
    By jazzy2 in forum Newbie questions / Introduction
    Replies: 3
    Last Post: 22nd December 2014, 05:36 AM
  3. swelling after vbeam
    By lowe22 in forum Newbie questions / Introduction
    Replies: 1
    Last Post: 29th June 2014, 09:21 PM
  4. Swelling started 4 days after Vbeam?
    By hopeful in forum Intense pulsed light and laser
    Replies: 5
    Last Post: 22nd April 2008, 12:34 PM
  5. Vbeam Tomorrow - Swelling
    By LaurenKitz in forum Intense pulsed light and laser
    Replies: 7
    Last Post: 11th April 2008, 02:34 AM

Posting Permissions

  • You may not post new threads
  • You may not post replies
  • You may not post attachments
  • You may not edit your posts
  •